Alert archive / New York / Winter Storm Warnings in 2015

Winter Storm Warning 6, NWS Albany, NY

February 21, 2015Fulton County, Montgomery County, Saratoga County, New York

NWS Albany, NY issued this winter storm warning at Feb 21, 2015, 7:43 PM EST for Fulton County, Montgomery County, Saratoga County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2015, 7:43 PM EST (00:43 UTC)
Expired
Feb 22, 2015, 12:25 AM EST
In force
5 hr
Issued by
NWS Albany, NY

Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 53 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 449 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
449 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WWUS41 KALY 220043
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
743 PM EST SAT FEB 21 2015

NYZ039>041-082-221000-
/O.UPG.KALY.WW.Y.0009.000000T0000Z-150222T1500Z/
/O.NEW.KALY.WS.W.0006.150222T0043Z-150222T1500Z/
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN FULTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...NORTHVILLE...MAYFIELD
743 PM EST SAT FEB 21 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM EST
SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.


* LOCATIONS...FULTON...MONTGOMERY AND NORTHERN SARATOGA COUNTIES

* HAZARD TYPES...SNOW...AND BLOWING SNOW.

* SNOW ACCUMULATIONS...TOTALS OF 6 TO 10 INCHES...

* TIMING...LIGHT TO MODERATE SNOW IS EXPECTED THROUGH AT LEAST
  MIDNIGHT AND WILL TAPER TO SCATTERED SNOW SHOWERS LATE TONIGHT.
  THE SNOW MAYBE HEAVY AT TIMES PRIOR TO MIDNIGHT.

* IMPACTS...SNOW COVERED SLIPPERY ROADS MAKING FOR HAZARDOUS 
  TRAVEL CONDITIONS.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH... 
  DIMINISHING TONIGHT.

* VISIBILITIES...LESS THAN A HALF MILE AT TIMES. 

* TEMPERATURES...IN THE 20S TO AROUND 30...RISING ABOVE FREEZING 
  AS PRECIPITATION TAPERS OFF EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CTZ001-013-MAZ001-025-NYZ032-033-038-042-043-047>054-058>061-
063>066-083-084-VTZ013>015-221000-
/O.CON.KALY.WW.Y.0009.000000T0000Z-150222T1500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
743 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* LOCATIONS...EAST CENTRAL NEW YORK EXCLUDING FULTON...MONTGOMERY
  AND NORTHERN SARATOGA COUNTIES...AND ADJACENT WESTERN NEW
  ENGLAND.

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET IN THE MID 
  HUDSON VALLEY...SOUTHERN BERKSHIRES...SOUTHERN TACONICS AND 
  NORTHWESTERN CONNECTICUT.

* SNOW ACCUMULATIONS...TOTALS OF 2 TO 6 INCHES OF SNOW WITH THE
  HIGHEST ACCUMULATIONS ACROSS THE CENTRAL AND SOUTHEAST
  CATSKILLS...SOUTHERN ADIRONDACKS...AS WELL AS THE NORTHERN
  BERKSHIRES AND SOUTHERN GREEN MOUNTAINS. SOME ISOLATED AMOUNTS
  GREATER THAN 6 INCHES MAY OCCUR IN THE SOUTHERN GREENS AND
  NORTHERN BERKSHIRES. THE LOWEST TOTALS OF 2 TO 4 INCHES WILL BE
  IN THE CAPITAL DISTRICT AND PORTIONS OF THE MID HUDSON VALLEY. 

* TIMING...LIGHT TO MODERATE SNOW IS EXPECTED THROUGH AT LEAST 
  MIDNIGHT AND WILL TAPER TO SCATTERED SNOW SHOWERS LATE 
  TONIGHT. SLEET MAY MIX IN AFTER MIDNIGHT IN THE MID HUDSON 
  VALLEY... SOUTHERN BERKSHIRES AND NORTHWESTERN CONNECTICUT.

* IMPACTS...SNOW COVERED SLIPPERY ROADS MAKING FOR HAZARDOUS 
  TRAVEL CONDITIONS.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS 30 TO 40 MPH...
  DIMINISHING OVERNIGHT.

* TEMPERATURES...IN THE 20S TO AROUND 30...RISING ABOVE FREEZING 
  AS PRECIPITATION TAPERS OFF EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
537 
WWUS41 KALY 220333
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1033 PM EST SAT FEB 21 2015

NYZ039>041-082-221200-
/O.CON.KALY.WS.W.0006.000000T0000Z-150222T1500Z/
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN FULTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...NORTHVILLE...MAYFIELD
1033 PM EST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* LOCATIONS...FULTON...MONTGOMERY AND NORTHERN SARATOGA COUNTIES

* HAZARD TYPES...SNOW...AND BLOWING SNOW.

* SNOW ACCUMULATIONS...TOTALS OF 6 TO 10 INCHES.

* TIMING...LIGHT TO MODERATE SNOW IS EXPECTED THROUGH AT LEAST
  MIDNIGHT AND WILL TAPER TO SCATTERED SNOW SHOWERS THIS MORNING.

* IMPACTS...SNOW COVERED SLIPPERY ROADS MAKING FOR HAZARDOUS 
  TRAVEL CONDITIONS. 

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH... 
  DIMINISHING TONIGHT. 

* VISIBILITIES...LESS THAN A HALF MILE AT TIMES.

* TEMPERATURES...IN THE 20S TO AROUND 30...RISING ABOVE FREEZING 
  AS PRECIPITATION TAPERS OFF EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CTZ001-013-MAZ001-025-NYZ032-033-038-042-043-047>054-058>061-
063>066-083-084-VTZ013>015-221200-
/O.CON.KALY.WW.Y.0009.000000T0000Z-150222T1500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1033 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* LOCATIONS...EAST CENTRAL NEW YORK EXCLUDING FULTON...
  MONTGOMERY AND NORTHERN SARATOGA COUNTIES...AND ADJACENT 
  WESTERN NEW ENGLAND. 

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET IN THE MID 
  HUDSON VALLEY...SOUTHERN BERKSHIRES...SOUTHERN TACONICS AND 
  NORTHWESTERN CONNECTICUT. 

* SNOW ACCUMULATIONS...TOTALS OF 2 TO 6 INCHES OF SNOW WITH THE 
  HIGHEST ACCUMULATIONS ACROSS THE CENTRAL AND SOUTHEAST 
  CATSKILLS...SOUTHERN ADIRONDACKS...AS WELL AS THE NORTHERN 
  BERKSHIRES AND SOUTHERN GREEN MOUNTAINS. SOME ISOLATED AMOUNTS 
  GREATER THAN 6 INCHES MAY OCCUR IN THE SOUTHERN GREENS AND 
  NORTHERN BERKSHIRES. THE LOWEST TOTALS OF 2 TO 4 INCHES WILL 
  BE IN THE CAPITAL DISTRICT AND PORTIONS OF THE MID HUDSON 
  VALLEY. 

* TIMING...LIGHT TO MODERATE SNOW IS EXPECTED THROUGH AT LEAST 
  MIDNIGHT AND WILL TAPER TO SCATTERED SNOW SHOWERS LATE 
  TONIGHT. SLEET MAY MIX IN AFTER MIDNIGHT IN THE MID HUDSON 
  VALLEY... SOUTHERN BERKSHIRES AND NORTHWESTERN CONNECTICUT. 

* IMPACTS...SNOW COVERED SLIPPERY ROADS MAKING FOR HAZARDOUS 
  TRAVEL CONDITIONS. 

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS 30 TO 40 MPH... 
  DIMINISHING OVERNIGHT. 

* TEMPERATURES...IN THE 20S TO AROUND 30...RISING ABOVE FREEZING 
  AS PRECIPITATION TAPERS OFF EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
992 
WWUS41 KALY 220525
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1225 AM EST SUN FEB 22 2015


NYZ039>041-082-220630-
/O.CAN.KALY.WS.W.0006.000000T0000Z-150222T1500Z/
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN FULTON-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...NORTHVILLE...MAYFIELD
1225 AM EST SUN FEB 22 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
STORM WARNING.

THE STEADY SNOW HAS ENDED AND JUST SCATTERED SNOW FLURRIES CAN BE
EXPECTED THE REST OF THE EARLY MORNING HOURS.

$$

NYZ032-033-038-042-043-047>050-083-084-220630-
/O.CAN.KALY.WW.Y.0009.000000T0000Z-150222T1500Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...
MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...
ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
1225 AM EST SUN FEB 22 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
WEATHER ADVISORY.

THE STEADY SNOW HAS ENDED AND JUST SCATTERED SNOW FLURRIES CAN BE
EXPECTED THE REST OF THE EARLY MORNING HOURS.

$$

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-
221500-
/O.CON.KALY.WW.Y.0009.000000T0000Z-150222T1500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...
CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...
ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...
PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...
ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...
AMENIA...MILLERTON...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
1225 AM EST SUN FEB 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...THE CAPITAL DISTRICT...EASTERN CATSKILLS...
  TACONICS...MID HUDSON VALLEY...SOUTHERN VERMONT...BERKSHIRES AND
  NORTHWESTERN CONNECTICUT.

* HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET IN THE MID
  HUDSON VALLEY...SOUTHERN TACONICS AND NORTHWESTERN CONNECTICUT.

* SNOW ACCUMULATIONS...TOTALS OF 2 TO 6 INCHES OF SNOW WITH THE 
  HIGHEST ACCUMULATIONS ACROSS THE CENTRAL AND SOUTHEAST 
  CATSKILLS...SOUTHERN ADIRONDACKS...AS WELL AS THE NORTHERN 
  BERKSHIRES AND SOUTHERN GREEN MOUNTAINS. SOME ISOLATED AMOUNTS 
  GREATER THAN 6 INCHES MAY OCCUR IN THE SOUTHERN GREENS AND 
  NORTHERN BERKSHIRES. THE LOWEST TOTALS OF 2 TO 4 INCHES WILL 
  BE IN THE CAPITAL DISTRICT AND PORTIONS OF THE MID HUDSON 
  VALLEY.

* TIMING...LIGHT TO MODERATE SNOW IS EXPECTED THROUGH THE EARLY
  MORNING HOURS AND WILL TAPER TO SCATTERED SNOW SHOWERS AND SNOW
  FLURRIES. SLEET MAY MIX IN AFTER MIDNIGHT IN THE MID HUDSON
  VALLEY...AND NORTHWESTERN CONNECTICUT.

* IMPACTS...SNOW COVERED SLIPPERY ROADS MAKING FOR HAZARDOUS 
  TRAVEL CONDITIONS.

* WINDS...SOUTH TO SOUTHWEST WINDS 5 TO 15 MPH.

* TEMPERATURES...IN THE 20S TO AROUND 30...RISING ABOVE FREEZING
  AS PRECIPITATION TAPERS OFF THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 7:05 PM EST, 38 minutes earlier.

Area forecast discussion, Feb 21, 7:05 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EST SAT FEB 21 2015

.SYNOPSIS...
.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
REGION TONIGHT...BRINGING A WIDESPREAD LIGHT TO MODERATE SNOWFALL TO
THE AREA. SLEET MAY MIX IN WITH THE SNOW...BUT MAINLY IN AREAS
WELL SOUTH AND EAST OF THE CAPITAL REGION. THE SNOW WILL TAPER TO
SCATTERED SNOW OR RAIN SHOWERS ON SUNDAY. HIGH PRESSURE BUILDS INTO
THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT...AND THEN MOVES
OFFSHORE TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WINTER WEATHER ADVISORIES CONTINUE OVER THE ENTIRE REGION THROUGH
10 AM SUNDAY...

AS OF 621 PM EST...SNOW CONTINUES TO FALL ACROSS MOST OF THE
FORECAST AREA WITH SOME BURSTS OF MODERATE SNOW FROM THE MOHAWK
VALLEY AND SOUTHERN VT NORTH AND EAST. A LULL IN THE SNOWFALL HAS
OCCURRED FROM THE CAPITAL DISTRICT SOUTH AND WEST...BUT THE RADAR
SHOULD FILL BACK IN THE NEXT FEW HOURS ACCORDING TO THE NAM/HRRR.
SOME REPORTS OF 3 OR 4 INCHES HAVE COME IN FROM THE SCHOHARIE
VALLEY...W-CNTRL MOHAWK VALLEY...AND THE SARATOGA REGION...AND WE
TRIED TO INCREASE THE AMOUNTS TO 4-8 INCHES IN THESE SPOTS. WE
LOWERED AMOUNTS SOME IN THE IMMEDIATE CAPITAL REGION...MID HUDSON
VALLEY TO 2 TO 5 INCHES. MANY LOCATIONS MAY BE CLOSER TO THE LOWER
END OF THE RANGE DUE TO THE DRY SLOT IN THE MOSAIC AND KENX RADAR
AT THIS TIME.

THE SURFACE FEATURES WITH THIS STORM INCLUDE A LOW PRESSURE
SYSTEM IN THE UPPER GREAT LAKES AND A SECOND AREA OF LOW PRESSURE
IN THE TENNESSEE VALLEY WHICH WILL CONVERGE ACROSS THE EASTERN
GREAT LAKES THIS EVENING AND SLIDE UP THE SAINT LAWRENCE RIVER
VALLEY TONIGHT.

THERE IS SOME FRONTOGENETIC FORCING WITH THIS SYSTEM AT H7 WHICH
MAY ENHANCE THE SNOWFALL THIS EVENING. THE BULK OF THE SNOWFALL
SHOULD OCCUR BETWEEN NOW AND 2 AM SUNDAY MORNING. THE SNOW TAPERS
OFF TO SCATTERED SNOW SHOWERS BEFORE DAYBREAK. SNOWFALL TOTALS
GENERALLY 2-5 INCHES EXCEPT NORTH AND WEST OF THE CAPITAL REGION
MAY RECEIVE 4 TO 8 INCHES...WITH THE MOST IN HIGHER TERRAIN.
TEMPERATURES WILL BE STEADY OR ONLY FALL A COUPLE OF DEGREES
OVERNIGHT WITH READINGS FROM THE UPPER TEENS TO MID 20S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ON SUNDAY THERE MAY BE A FEW LINGERING RAIN OR SNOW SHOWERS
OTHERWISE EXPECT AT LEAST PARTIAL CLEARING BY AFTERNOON. HIGHS
WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR WITH READINGS IN
THE UPPER 20S TO UPPER 30S.

IN THE WAKE OF AN ARCTIC COLD FRONT...BITTERLY COLD AIR RETURNS TO
THE REGION SUNDAY NIGHT THROUGH TUESDAY WITH DANGEROUS WIND CHILL
VALUES ONCE AGAIN. THIS WILL BE HIGHLIGHTED IN THE HWO. LOWS
SUNDAY NIGHT ARE EXPECTED TO BE IN THE 10 BELOW ZERO TO 10 ABOVE
ZERO RANGE. HIGHS ON MONDAY ARE EXPECTED TO RECOVER LITTLE WITH
READINGS IN THE 5 BELOW TO 15 ABOVE ZERO RANGE. LOWS MONDAY NIGHT
ARE EXPECTED TO BE IN THE 20 BELOW TO 5 BELOW ZERO RANGE WITH
HIGHS ON TUESDAY IN THE TEENS. LATER ON TUESDAY MAINLY DURING THE
AFTERNOON THERE WILL BE A CHANCE OF SNOW SHOWERS ACROSS THE
NORTHWEST HALF OF THE FA AS A CLIPPER TYPE SYSTEM TRACKS ACROSS
SOUTHERN CANADA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS HAS BEEN THE TREND OVER THE PAST MONTH OR SO...BELOW NORMAL
TEMPERATURES WILL CONTINUE IN THE EXTENDED PORTION OF THE FORECAST
INTO NEXT WEEKEND WITH A MEAN LONGWAVE TROUGH OVER THE NRN TIER OF
THE CONUS INTO THE NORTHEAST.  A SOUTHERN STREAM SYSTEM MAY IMPACT
NY AND NEW ENGLAND NEXT WEEKEND BASED ON THE MEDIUM RANGE
GUIDANCE/ENSEMBLES.

TUESDAY NIGHT INTO WEDNESDAY...IN THE NW FLOW ALOFT...A SHORT-WAVE
WILL APPROACH THE REGION.  SOME WARM ADVECTION AHEAD OF THE CLIPPER
TYPE LOW MOVING ACROSS E/SE ONTARIO WILL FOCUS A CHC OF SNOW SHOWERS
OR LIGHT SNOW.  THE SYNOPTIC FORCING DOESN/T LOOK SPECTACULAR...BUT
A FEW INCHES OF LIGHT SNOW WILL BE POSSIBLE.  BY WEDNESDAY
AFTERNOON...THE CLIPPER MOVES ACROSS SRN QUEBEC TOWARDS THE GULF OF
ST LAWRENCE.  A COLD FRONT MOVES THROUGH THE FCST AREA WITH A CHC OF
SNOW SHOWERS...AND ANOTHER SURGE OF ARCTIC AIR.  LOWS WILL RANGE
FROM 5-10 DEGS OVER THE HILLS AND MTNS...AND UPPER SINGLE NUMBERS TO
MID TEENS IN THE VALLEYS.  HIGHS ON WED PRIOR TO THE FRONTAL PASSAGE
WILL REACH THE M20S TO L30S IN THE VALLEYS AND OVER THE HILLS...AND
UPPERS TEENS TO M20S OVER THE MTNS.

WED NIGHT...ARCTIC AIR INFILTRATES THE FCST AREA ONCE AGAIN WITH 925
HPA TEMPS TUMBLING TO -15C TO -25C OVER THE FCST AREA.  THERE IS A
SLIGHT CHC TO CHC OF SOME LAKE EFFECT AND WESTERLY UPSLOPE SNOW
SHOWERS IN THE WRN DACKS...THE NRN TACONICS...AND SRN GREENS.  LIGHT
SNOW ACCUMS WILL BE POSSIBLE.  LOWS WILL BE VERY COLD AGAIN WITH
TEMPS ZERO TO 5 ABOVE OR SO FROM THE CAPITAL DISTRICT SOUTH AND
EAST...AND ZERO TO 10 BELOW NORTH AND WEST AND OVER THE SRN GREENS.
WIND CHILLS MAY GET CLOSE TO ADVISORY LEVELS OVER THE SRN DACKS AND
ERN CATSKILLS.

THU INTO SAT...ARCTIC HIGH PRESSURE INITIALLY OVER THE NRN PLAINS
WILL RIDGE EASTWARD TOWARDS THE NORTHEAST.  A STRETCH OF FAIR BUT
VERY COLD WX IS EXPECTED INTO THE FIRST HALF OF THE WEEKEND.  THE
SFC ANTICYCLONE MOVES OVER THE MIDWEST AND CNTRL MS RIVER VALLEY
FRIDAY MORNING...THEN SETTLES OVER PA AND NY BY SATURDAY MORNING.
HIGH TEMPS ON THU WILL ONLY BE IN THE SINGLE NUMBERS OVER THE
MTNS...AND TEENS OVER THE REST OF THE FCST AREA.  LOWS THU NIGHT
WILL PLUMMET WITH NEAR IDEAL RADIATIONAL COOLING CONDITIONS WITH
ZERO TO 5 BELOW ZERO READINGS FROM THE CAPITAL REGION SOUTH AND
EAST...AND 5 BELOW TO 15 BELOW NORTH AND WEST.  TEMPS SLIGHTLY
MODIFY ON FRIDAY WITH TEENS TO L20S...AND ANOTHER COLD NIGHT SIMILAR
TO THU NIGHT IS EXPECTED FOR FRI NIGHT/SATURDAY MORNING.  A
DISTURBANCE HEADING OUT OF THE SRN PLAINS ASSOCIATED WITH THE SRN
STREAM/SUBTROPICAL JET MOVES N/NE ON SATURDAY.  SOME CLOUDS WILL
INCREASE DURING THE DAY WITH SOME LIGHT SNOW GETTING CLOSES TO THE
MID HUDSON VALLEY/NW CT LATE IN THE DAY...THOUGH THERE ARE SOME
TIMING DIFFERENCES AND STORM TRACK DISPARITIES WITH THE
GFS...ECMWF...AND ENSEMBLES FOR SAT NIGHT INTO SUNDAY.  MOST OF
SATURDAY SHOULD BE COLD AND DRY...AS THE 2ND HALF OF THE WEEKEND
LOOKS POTENTIALLY UNSETTLED.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE CONTINUES TO APPROACH FROM OHIO TONIGHT. SNOWFALL
CONTINUES AHEAD OF THE CYCLONE. THE COLD FRONT TO THE SYSTEM MOVES
EAST OF THE REGION TOMORROW AFTERNOON. A SECONDARY COLD FRONT WITH
A SURGE OF ARCTIC AIR WILL MOVE THROUGH TOMORROW NIGHT.

WIDESPREAD MVFR/LOW MVFR CONDITIONS CONTINUE ACROSS E-CNTRL NY AND
WRN NEW ENGLAND WITH SOME REDUCTIONS TO IFR LEVELS AT TIMES IN THE
SNOW. A LULL IN THE PCPN HAS OCCURRED FROM KALB-KPSF SOUTH AND
WEST...BUT THE SNOW SHOULD FILL BACK IN PRIOR TO 03Z. EXPECT
WIDESPREAD MVFR/IFR CONDITIONS TO CONTINUE PRIOR TO 06Z. THE SNOW
SHOULD GRADUALLY TAPER OFF FROM NW TO SE BTWN 06Z-12Z. EXPECT CIGS
AND VSBYS TO RISE TO HIGH MVFR/LOW VFR LEVELS BTWN 10Z-14Z. VFR
CONDITIONS ARE EXPECTED FOR MOST OF SUNDAY AFTERNOON.

THE WINDS WILL SOUTHERLY AT 8 TO 15 KTS...WITH GUSTS OF 20 TO 25
KTS AT KALB/KPSF. THE WINDS WILL SUBSIDE AFTER MIDNIGHT TO 7 KTS
OR LESS...THEN SHIFT TO THE WEST TO SOUTHWEST AT 10 KTS OR LESS
AROUND OR SHORTLY AFTER SUNRISE ON SUNDAY. EXPECT W TO NW WINDS OF
5-12 KTS AFTER 17Z/SUN.

OUTLOOK...

SUN NIGHT: LOW OPERATIONAL IMPACT. BRISK WINDS.
MON-TUE: NO OPERATIONAL IMPACT. NO SIG WX.
TUE NIGHT-WED: MODERATE OPERATIONAL IMPACT. CHC SHSN.
THU: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.HYDROLOGY...
ICE WILL CONTINUE TO THICKEN ON AREA RIVERS...STREAMS...LAKES...AND
PONDS...AS CONTINUED BELOW NORMAL TEMPERATURES REMAIN IN PLACE
THROUGH MOST OF THE NEXT 7 DAYS. TEMPERATURES MAY BRIEFLY RISE
ABOVE FREEZING SUNDAY BEFORE RETURNING TO VERY COLD LEVELS ONCE
AGAIN FOR NEXT WEEK.

3-8 INCHES OF SNOW IS EXPECTED THROUGH TONIGHT...TAPERING OFF
TO LIGHT SHOWERS OF RAIN OR SNOW SUNDAY. ANY RAIN WILL HAVE NO
IMPACT ON THE SNOWPACK.

THEN...IT TURNS EXTREMELY COLD AGAIN MONDAY THROUGH MUCH OF NEXT
WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR MAZ001-025.
VT...WINTER WEATHER ADVISORY UNTIL 10 AM EST SUNDAY FOR VTZ013>015.

&&

SYNOPSIS...11/WASULA
NEAR TERM...11/WASULA
SHORT TERM...11
LONG TERM...WASULA
AVIATION...WASULA
HYDROLOGY...11
Hazardous weather outlook, Feb 21, 3:47 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EST SAT FEB 21 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
347 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

IT WILL TURN BITTERLY COLD SUNDAY NIGHT THROUGH TUESDAY MORNING
WHICH COULD DRIVE WIND CHILLS TO DANGEROUSLY LOW LEVELS. WIND
CHILL HEADLINES MIGHT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Feb 21, 7:19 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EST SAT FEB 21 2015

NYZ039>041-050-082-083-220230-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-
INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...BALLSTON SPA...MECHANICVILLE...
WATERFORD...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS
719 PM EST SAT FEB 21 2015

...BRIEF MODERATE TO HEAVY SNOWFALL...
LATEST RADAR IMAGE SHOWS A BAND OF SNOW MOVING TO THE EAST FROM
FORT PLAIN...NORTHEASTWARD INTO AREAS ACROSS GLOVERSVILLE...WILTON
AND SOUTH GLENS FALLS. SOME SNOWFALL TOTALS IN THESE AREAS HAVE
ALREADY EXCEEDED FOUR INCHES. SNOWFALL RATES WITH THIS BAND WILL
APPROACH ONE INCH PER HOUR. ADDITIONAL SNOW AMOUNTS OF 1-3 INCHES
ARE POSSIBLE. IF TRAVELING IN THESE AREAS...PLEASE USE EXTRA
CAUTION AND GIVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION.

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:08 PM ESTWind Chill AdvisoryALYAlbany, Fulton, Greene, Hamilton, Herkimer, Montgomery and 4 more40 hr

Nearby

Winter Storm Warnings in New York, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.